Depo provera and weight

Common Questions and Answers about Depo provera and weight

depo-provera

Avatar n tn Is it possible to loose the weight? Why did I gain weight, loose it, and it came back? Am I just eating junk and not exercising? Do you think the weight could be lost with a better diet and excercise? What would you do in my situation?
Avatar f tn Does depo provera birth control cause weight gain,and if you have been on it tell me about your experience while on it
983134 tn?1248702843 i have been ttc for 2 years after being on depo for 2 and a half years and i blame depo 100%, i had irregular periods for months after coming off of it, pains etc. It is only now i'm getting a normal 28-32day cycle, this also causes bone damage the longer the use of depo the more prolonged the problems a lot of woman may agree with me on this one.
Avatar f tn I also felt achy when I happened to workout really hard and when I lost weight, I guess depo is stored in fat cells, so losing weight released what depo i had stored up. On the upside I stopped having nightmares and feeling too warm at night. Good luck!
Avatar m tn I just went to the GYN and got my annual pelvic exam and my first shot of depo and so far everything has been okay. However, once I didn't get my period I started to worry and I took a pregnancy test just in case and it did come out negative. But I'm still freaking out since I am only 18 and really do not want to be pregnant. So is it normal to be late for your period after getting the shot? or should I take another test? Thanks.
Avatar f tn I wound up getting on Nuvaring for 3 mo. started gaining weight w/that, and got off all bc to use Natural Family Planning instead. Well... It worked for about 2 mo. until DH decided to mess around w/out protection 3 days before O. why do you ask??? (BY the way, i've seen women get pg. on Loestren(sp?) and some others.) Depo is the only one i've heard of ppl not getting pg. easily on.
Avatar n tn I tried Depo provera once and the second tome i was suppose to get the shot I decided not to. If you dont get the shot again after the fist time using it can you get pregnant right away if you having unprotected sex?
Avatar n tn i was on the minipill for two years i am not getting my period now doctor wants to put me on depo provera she claims after awhile the affectiveness of the minpill wears off and depo would be best for me being that it is also a progesteron only contraceptive and will continue not getting my period am afraid because of all the bad things i hear about it any suggetions?
Avatar f tn i have tried everything, from lupron, to laparoscopies, to yaz, to smoking marijuana - currently i am on Depo Provera and have been for the past year and a half. I am noticing a lot of side affects from this as time goes on, and unfortunately for me this has been the only thing that even remotely helps, and i still have a lot of pain.
Avatar n tn Just from my experence I was on depo shot and you have signs of pregnancy and are not pregnant and there is no way possiable you could feel you baby kick so soon you don't start feeling any movement until your about 4months pregnant I had a baby about 5months ago tomorrow is 5months and well I didn't actually really feel him move until I was 4months along maybe a lil ferther and I had a m/c on the depo shot the shot was in my systom but the shot killed the baby well anyways I don't think a baby
505995 tn?1211554807 Has anyone ever been on the depo provera shot before? If so how did it go for you?
987844 tn?1256852969 Hi there, My question is, although I have hypothyroidism and quite frequently have heart palpatations, and this is not necesserily due to my eltroxin levels being to high, Can Depo-Provera create a situation whereby you mimic all the symptoms of hypothyroidism, Lately my heart palpatations are more frequent and my levels are in normal range at the moment, This does no happen all the time though only seems to be when I should be on a cycle. Any insight would be greatly appreciated.
Avatar n tn I don't know why this would make you lose weight, but it will have no interaction at all with birth control whether pills or Depo Provera. Depo Provera has been implicated with weight gain. Some say it is the increased appetite due to the potent progestin, but probably more than that. Some women won't gain an ounce, but others will put it on very quickly. The number of meds that actually have the potential to make birth control less effective is very short.
Avatar n tn I was on Depo for 3 years, then got off and the next month got AF right on time, then got on Nuvaring for three months. I didn't like the weight gain w/this one either (10lbs) so I got off. It took 3 cycles to become pregnant, and we WERENT trying. Ihad been using fertility awareness. So far KNOCK ON WOOD!!! I'm 15w today!. It may be the projesterone, or just your body not acclimated to being pregnant yet since the Shot makes your body think it's pregnant.
Avatar n tn The docotors believe I may have a progesterone problem due to Depo Provera. I was on Depo for 6 years and went off the shot in Sept. Does anyone know if the effects of this shot can linger and cause lower progesterone levels?
Avatar n tn Your body is not doing what it normally does. Anyways, after you get off the pill you can gain alot of water weight and it can take up to 10 to 18 months to conceive. I would rather go on the pill than the depo any day. Trust me i was on it for 5 years.
Avatar f tn I've noticed I've gained alot of weight. I'm getting acne, I'm tired all the time and I feel like a blob that doesn't want to get out of bed. Anyone exsperienced this?
16411434 tn?1447721585 I IMMEDIATELY NOTICED THE WEIGHT GAIN AND STARTED BEING EVEN MORE ACTIVE AND EATING BETTER. BEFORE THE DEPO SHOT I WALKED 6 MILES A DAY AND DID CALISTHENICS EVERY MORNING AND NIGHT. I GAINED EVEN MORE WEIGHT AFTER THAT 3 MONTH PERIOD AND NOW AT 250 LBS., OVER 100 LBS. MORE THAN I WAS BEFORE THE DEPO SHOT, DOING ANYTHING APART FROM GOING TO THE BATHROOM PUTS ME IN SEVERE PAIN AS I HAVE SEVERE OSTEOARTHRITIS AND NO CARTILEGE IN MY HIPS.
Avatar f tn Each other one shot march 2011one shot september 2013 and both eexperiences were completely different and the second time I got it I did not like it at all.
Avatar f tn If you can tough it out to the next dose the depo usually balances out and you won't have as much trouble. As far as the weight gain goes. well that is something you will face with almost every birth control hormones.
232077 tn?1218426943 I had heard that it caused a great amount of weight gain and asked him about that and he said that the drug does increase your appetite and if you reach for cake instead of fruit you WILL gain weight. I did some research on the net and now I wish I never had because I read so many horror stories about the drug. Then again I also read horror stories about the Lupron shot and I was fine on that.
Avatar n tn I did have ulcers, but why did they flare up during my time of month? I went to a gyno. They said try Depo-Provera shot. I did and gained a ton of weight. My periods were constant and I still got sick. Then I got real sick again, was in the hospital, and lost the weight shortly after my release. Since then, I haven’t gotten my period (3 years now), nor have I gotten sick. About a year ago, I started eating more (holiday times) and gained more weight than before.
Avatar f tn I had no issues back then. Well jump ahead to 28 and I decided to go back on it. After 6 months I noticed slight weight gain and some bloating so I decided to stop. That was Oct. 2011 and now it is March 2012 and I have gained 15 pounds and I have constant bloating and uncomfortableness in my stomach. This is every day and has affected my life to the point where I am extremely depressed about it.
Avatar n tn Same here had one shot a year ago and the anxiety and sweating is bad we can't conceive and I went from 110 pounds to 135 it *****
413769 tn?1231390824 depo provera) and it seems like it might be a good alternative for me. For those of you who use this method what have been your experiences? I've read online about side effects including irregular bleeding and weight gain, but I've also read the injections can help regulate menstruation and even stop it all together. I'd appreciate any feedback you can offer.
1566100 tn?1296081410 by MiaUK, 4 minutes ago I have ' Boarderline' disorder and after my forth baby in haste had Depo Provera , my weight piled on and made my depression ,at times , unable to cope with , (2 + yrs ago ) sex life left and took self esteem with it , after months of doing EVERYTHING to shift a pound , nothing , found a whizz of girl who said Metformin and zero carb diet would be the only way to do it , made sense , it were a chemical that caused it it could only be a chemical to reverse it , my daught
Avatar n tn I was on the depo Provera for 5 yrs and I stopped about 4 yrs. ago and the effects of comming off the shot are you'll slowly get your period back, Headaches, and weight gain or decease. If you haven't started to spot and your nauseous, maybe you are pregnant. You may want to call your doctor and make an appointment. Keep on giving me any updates and good luck.
Avatar n tn i took that stupid shot one time and didn't have a period for 10 months. Go to your local GNC and buy V I T E X. Its safe and it will make you ovulate and regulate you cycles. It really works. I took it for a week and my period started an I started ovulating. You can start right after... just take this pill once a day and it will incress your chances. I hope this helps.